advertisement
Question
Posted by: Dizzy Lizzy | 2008/01/11

Room spins!

Hi Doc, I need your urgent help. It’s been the 3rd time now that I’ve experienced this feeling. It always happens when I’m asleep or lie down. If I turn over to the other side I go all dizzy and the room spins around. I get a nauseous feeling and a slight headache. This continues for as long as I’m lying down. It is a terrible feeling and it frightens me. I feel sick. The moment I get up and walk around I’m fine but still have a slight headache. Last night it happened again. I was sleeping and when I turned over in my sleep the feeling woke me up with the room spinning. It feels as if I’m falling off the bed. I’m on no medication what so ever, no flue, no illness, nothing. The first time it happened I thought that it could be a slight ear infection causing the imbalance feeling. I had my ears checked out by a specialist but he could not pick-up anything wrong. Now I’m thinking that it could be my low blood pressure - I always have a low blood pressure. I’m a blood donor for year now and last donated on the 3rd Nov 07. I tried to donate on the 3rd Jan 08 again but my iron count was only 12 which should be at least 12.5. Always a problem with my iron. I was told that my blood pressure was “borderline very low”. Could it be this? I’ve been to a GP about this but she seemed boggled. What happens if your blood pressure goes below the “borderline”? Please assist. Many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Dizzy Lizzy

Thank you for visiting health24.com.

What you are experiencing, is vertigo, which is a condition associated with the middle ear. You should consult an Ear Nose and Throat Specialist, to have an examination done (second opinion). To increase your iron count, you will have to supplement your diet. Dizziness is definately associated with low blood pressure. You can have a 24 hour blood pressure monitor done, in order to assess your blood pressure and to find the cause.

Kind regards



Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: anon | 2008/01/14

I think there is also a med called serco for vertigo....check it out with your dr but get that second opinion with an ENT

Reply to anon
Posted by: anon | 2008/01/11

You have a middle ear infection. Stugeron helps but you need to see an ENT!!! I used to feel the same way often after travelling long distance flights.

Thank goodness I don't suffer that anymore. It would take anything up to a month after travelling to feel normal again.

Most horrible feeling. There are other meds they can give you, can't remember the name but one was a sedative type drug, a tranquilliser I took at nights, it really did help.

Reply to anon
Posted by: Dizzy Lizzie | 2008/01/11

Hi Cutie, Tx but I've been to a specialist - had a thorough check and he could not find anything wrong. Having said that, that was before I started experiencing this feeling.

Reply to Dizzy Lizzie
Posted by: cutie | 2008/01/11

Have you checked your ears perhaps, sometimes dizziness can also be caused by something being wrong with your ears, it causes you to get dizzy or off balance.

thats just my opinion.

Reply to cutie
Posted by: Dizzy Lizzy | 2008/01/11

Doc, may I also add that I had my iron tested (blood test) about 3 months ago - it was normal. I had a thyroid sonar done 2 days ago - all okay.

Reply to Dizzy Lizzy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement